Jump to content

BogiesGirl26: New here


BogiesGirl26

Recommended Posts

Hi! I'm Lauren. I lucked up finding this forum last night while doing some research on coming off of Prozac. I've been on different antidepressants for the last 3 years. I just went cold turkey off Prozac. The side effects from the medicine itself are awful. I've seen many of you have gone cold turkey off an AD before so glad I'm not the only one. The only thing I'm worried about once it gets out of my system is the anger/rage that usually comes with it. I found on here last night journal therapy and have gotten a journal and now have two entries in it. It helps!! Oh btw I was on 10 mg of Prozac. I struggle with bad anxiety and depression. I think I have a new one tho...PTSD bc I recently lost my mom suddenly and that has me worried and obsessing over all my loved ones safety ect as well as reliving each morning how I found out. It scares me so much that it'll happen again.

Anyway. I hope to get to know some of y'all and hopefully make some great friends here. Not everyone understands these things but I feel y'all will bc y'all are walking a similar path.

Lauren

Edited by scallywag
tags
Link to comment
  • Moderator Emeritus

BogiesGirl/Lauren -- Welcome to Surviving Antidepressants (SA)

 

Thanks for taking time to post an introduction.

 

When did you take your last dose of Prozac?

 

Please read this topic, (or re-read) Before you begin tapering -- what you need to know

 

We strongly urge people to taper their medications gradually to minimize the risk of withdrawal symptoms.

What is withdrawal syndrome

Why taper by 10% of my dosage?

 

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-18 months particularly?

  • Any drugs prior to that can just be listed with start and stop years.
  • You don't need to include symptoms or diagnoses other than the initial condition that led to prescribing the first drug.
  • We ask for this information in your signature so that we can see it at a glance. A list is easier to understand than one or multiple paragraphs.
  • You can find instructions in this topic: Please put your withdrawal history in signature
Here's our topic on Prozac:

Tips for tapering off Prozac (fluoxetine)

 

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment
  • Moderator Emeritus

Hi Lauren and welcome to SA,

 

What side effects were you experiencing when taking Prozac?

 

As Scallywag has mentioned SA's recommendation is a 10% or less taper of the previous dose followed by a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.  Depending on when you CTed prozac is may be possible to reinstate a small dose to bring the worst withdrawal symptoms to a manageable level without getting the side effects.  Once we have additional details we can suggest a dose that you could try.

 

Please have a read of the following links and then ask questions:

 

About reinstating and stabilizing to reduce withdrawal symptoms 

 

Dr Joseph Glenmullen's WD Symptoms Checklist

 

These helped me to understand SA's recommendations:

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

You might find these topics helpful:

 

What should I expect from my doctor about withdrawal symptoms?


How do you talk to a doctor about tapering and withdrawal?

 

You can ask questions here in your Intro/Update topic and journal your progress.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy